Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 24, 2010, 7:57 PM CDT for Claiborne County, Copiah County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2010, 7:57 PM CDT (00:57 UTC)
- Expired
- May 24, 2010, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Claiborne County, MS, Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2510 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WGUS54 KJAN 250057
FFWJAN
MSC021-029-250300-
/O.NEW.KJAN.FF.W.0037.100525T0057Z-100525T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT MON MAY 24 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
EASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 1000 PM CDT
* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
CARPENTER TO PEYTON...OR ALONG A LINE EXTENDING FROM 17 MILES WEST
OF CRYSTAL SPRINGS TO 25 MILES WEST OF HAZLEHURST...MOVING WEST AT
5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO
FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PATTISON AND HERMANVILLE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3176 9074 3179 9074 3179 9084 3184 9086
3185 9096 3186 9097 3215 9072 3205 9072
3205 9040 3173 9064
$$
COHEN2 follow-up statements
772
WGUS74 KJAN 250121
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT MON MAY 24 2010
MSC021-029-250300-
/O.CON.KJAN.FF.W.0037.000000T0000Z-100525T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAIBORNE MS-COPIAH MS-
821 PM CDT MON MAY 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WESTERN COPIAH AND EASTERN CLAIBORNE COUNTIES...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM CARPENTER TO PEYTON...OR ALONG A LINE EXTENDING FROM 20 MILES
WEST OF CRYSTAL SPRINGS TO 25 MILES WEST OF HAZLEHURST...MOVING
NORTHWEST AT 5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HERMANVILLE AND PATTISON.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3176 9074 3179 9074 3179 9084 3184 9086
3185 9096 3186 9097 3215 9072 3205 9072
3205 9040 3173 9064
$$
COHEN386
WGUS74 KJAN 250219
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
919 PM CDT MON MAY 24 2010
MSC021-029-250300-
/O.CON.KJAN.FF.W.0037.000000T0000Z-100525T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAIBORNE MS-COPIAH MS-
919 PM CDT MON MAY 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WESTERN COPIAH AND EASTERN CLAIBORNE COUNTIES...
AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT SHOWERS PRODUCING HEAVY RAIN ALONG A LINE EXTENDING FROM
HERMANVILLE TO BARLOW...OR ALONG A LINE EXTENDING FROM 25 MILES WEST
OF HAZLEHURST TO 12 MILES WEST OF HAZLEHURST. THE SHOWERS WERE
NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DENTVILLE AND CARPENTER.
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR...WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3176 9074 3179 9074 3179 9084 3184 9086
3185 9096 3186 9097 3215 9072 3205 9072
3205 9040 3173 9064
$$
COHENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 24, 4:59 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 24, 4:59 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 459 PM CDT MON MAY 24 2010 .UPDATE... A LINE OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDS FROM EASTERN ARKANSAS EASTWARD INTO NORTHERN MISSISSIPPI. A WELL- DEFINED OUTFLOW BOUNDARY HAS PUSHED SOUTH OF THE AFOREMENTIONED CONVECTION AND IS PRESENTLY ENTERING THE NORTHERN CWA WEST OF INTERSTATE 55. CONVERGENCE ALONG THIS BOUNDARY WILL LIKELY BE RESPONSIBLE FOR ADDITIONAL CONVECTIVE INITIATION ACROSS THE NORTHWEST DELTA REGION...AND THE FORECAST HAS BEEN UPDATED TO RAISE POPS IN THIS REGION FOR THE REMAINDER OF THIS AFTERNOON. POPS WERE ALSO RAISED ACROSS SOUTHWESTERN MISSISSIPPI FOR THE REMAINDER OF THIS AFTERNOON...WHERE SCATTERED SHOWERS AND STORMS ARE OCCURRING. /COHEN/ && .PREV DISCUSSION... /ISSUED 355 PM CDT MON MAY 24 2010/ SHORT TERM...A COUPLE OF WEAK IMPULSES WILL MAINTAIN THE RISK OF ISOLATED STRONG TO SEVERE STORMS THIS EVENING. THE FIRST IS DROPPING INTO NRN MS THIS AFTERNOON WHILE A SECOND SYSTEM IS PIVOTING INTO SWRN ZONES. WITH CAPE VALUES CLOSE TO 2000 AND VERTICAL TOTALS IN THE UPPER 20S THE AIR MASS IS MORE THAN UNSTABLE ENOUGH TO SUPPORT STRONG TO SEVERE CONVECTION. DEEPER MOISTURE REMAINS IN PLACE ACROSS MUCH OF THE FORECAST AREA BUT A FETCH OF DRIER AIR FROM THE EAST HAS RESULTED IN LOWER DEWPOINTS OVER ERN ZONES. SURFACE DEWPOINTS HAVE MIXED TO 61 AT MEI AND BACK EAST INTO AL BUT REMAIN IN THE UPPER 60S TO NEAR 70 RANGE ALONG THE I-55 CORRIDOR AND WWD. WILL KEEP ISOLATED THUNDERSTORMS INTO THE EVENING HOURS DUE TO REDEVELOPMENT OF CONVECTION ALONG OUTFLOW BOUNDARIES WITH A MENTION OF ISOLATED SEVERE IN THE HWO FOR CENTRAL AND WRN AREAS. UPPER RIDGING WILL CONTINUE TO GIVE WAY TO BROAD UPPER TROUGHING TO OUR EAST. THIS WILL MEAN A CONTINUED CHANCE OF AT LEAST AFTERNOON AND EVENING CONVECTION FOR MOST OF THE AREA WELL INTO THE WORK WEEK. TIMING OF WAVES IN THE RESULTING NLY FLOW OVER OUR AREA WILL BE A SIGNIFICANT FACTOR IN DETERMINING THE OCCURRENCES OF BETTER CONVECTION COVERAGE...MAKING THE EXACT PLACEMENT OF THE BEST RAIN CHANCES EACH PERIOD DIFFICULT TO PIN DOWN. PRECIP WATER WILL REMAIN WELL ABOVE 1.5 INCHES THROUGH THE SHORT TERM OVER WRN ZONES. THE FETCH OF DRIER AIR OVER ERN ZONES IS FORECAST TO CONTINUE TUESDAY ALTHOUGH IT WILL WEAKEN WITH TIME. WILL KEEP LOWEST POPS ERN ZONES FOR TOMORROW BUT MAINTAIN ISOLATED THUNDERSTORMS ACROSS THE ENTIRE REGION FOR THE AFTERNOON AND EVENING HOURS. INCREASED TUESDAY POPS SLIGHTLY OVER MAV SINCE WE REMAIN IN THE TRACK FOR UPPER IMPULSES IN AN UNSTABLE AND WARM AIR MASS. MAV AFTERNOON HIGHS LOOKED A BIT TOO COOL FOR TOMORROW AND WERE HOISTED A COUPLE OF DEGREES HIGHER. BETTER SYNOPTIC FORCING IS SUGGESTED BY WEDNESDAY WHEN A LOBE OF THE UPPER TROUGH PIVOTS IN FROM THE N. GENERAL ASCENT WITH THIS FEATURE DOES NOT LOOK IMPRESSIVE BUT AS CYCLONIC FLOW DEVELOPS AT THE 850 MB LEVEL IN RESPONSE TO A DEVELOPING WAVE TO THE EAST THIS SHOULD PROVIDE AN EXTRA PUSH FOR AFTERNOON TSTM DEVELOPMENT. WE WILL MAINTAIN A MENTION OF ISOLATED STRONG TO SEVERE THUNDERSTORMS IN THE HWO WELL INTO THE WORK WEEK. LONG TERM...A CLOSED UPPER LOW OFF THE SOUTH ATLANTIC COAST WILL PROVIDE SOME MOISTURE CONVERGENCE FOR THE REGION WITH ML CAPES OF AROUND 2000 AND PRECIPITABLE WATER AROUND 1.8 INCHES WITH LOW CIN. THIS WILL HELP TO PROMOTE DIURNAL CONVECTION THURSDAY INTO FRIDAY. IMPULSES WILL COME DOWN THE REGION IN NORTHERLY FLOW. THIS WILL COME DOWN IN THE FORM OF WEAK BOUNDARIES...WHICH WILL PROVIDE SOME LIFT FOR DIURNAL CONVECTION TO OCCUR. AS WE GO INTO THE WEEKEND THE UPPER RIDGE AXIS WILL SPREAD INTO THE REGION FROM THE WEST. THIS WILL LIMIT OUR CHANCES OF DIURNAL CONVECTION AS WE GET SOME HEIGHT RISES COMING INTO THE REGION. PRECIPITABLE WATER WILL DIP DOWN TO AROUND ONE INCH FOR THE WEEKEND. THE UPPER TROUGH WILL EVENTUALLY BRING A BACK DOOR FRONT TOWARD THE REGION AS WE GO INTO THE REGION...BUT WILL IT WILL BECOME STATIONARY NORTHEAST OF THE REGION WITH THE UPPER RIDGE BECOMING MORE ESTABLISHED. SO FOR THIS WEEKEND DIURNAL CONVECTION SHOULD BECOME MORE ISOLATED. THIS WAS AGREED UPON BY THE ENSEMBLES WHICH SHOWED THE REGION UNDER THE INFLUENCE OF THE UPPER TROUGH UNTIL THE WEEKEND. THE EURO SEEMS TO BE AN OUTLIER IN WHICH AN IMPULSE OVER THE WEEKEND DEVELOPS A CLOSED UPPER LOW OVER THE REGION. IT HAS THIS FEATURE MOVING EAST OF THE REGION BY MONDAY EVENING. SO IT KEEPS A BETTER CHANCE OF RAIN OVER THE REGION. SO THIS SOLUTION WAS DISCARDED. AS WE GO INTO MONDAY FLAT UPPER RIDGING WILL DEVELOP OVER THE REGION... A WEAK SHORT WAVE WILL MOVE INTO THE REGION BY MONDAY EVENING...AS PRECIPITABLE WATER INCREASES FROM THE NORTH TO AROUND 1.3 INCHES. AS FAR AS POPS ARE CONCERN MADE SLIGHTLY HIGHER ADJUSTMENTS TO MEX POPS THROUGH FRIDAY. THEN WENT WITH MEX LOW POPS FOR SATURDAY AND SUNDAY. AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MEX...MOS AND MEN GUIDANCE. GOING GENERALLY WITH LOWS FROM MAINLY THE MIDDLE 60S TO THE LOWER 70S AS WELL AS HIGHS FROM THE UPPER 80S TO LOWER 90S. THERE WERE SOME MIDDLE 80S MODEL HIGHS IN WHICH I WAS NOT VERY CONFIDENT WITH./17/ && .AVIATION... ISO/SCT TSRA ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY AFFECTING GWO/GLH AND JAN BRINGING WITH IT OCCASIONAL MVFR/IFR TO THOSE AFFECTED. OTHER THAN THAT...ANY SITE THAT GETS SOME PRECIP WILL HAVE THE RISK OF GETTING SOME OF OUR SUMMER TYPICAL MVFR VIS CONDITIONS AFTER 09Z TUE MORNING. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 90 68 89 / 15 18 18 27 MERIDIAN 67 92 67 89 / 11 10 10 26 VICKSBURG 67 89 68 89 / 16 18 16 27 HATTIESBURG 70 91 68 90 / 17 14 12 30 NATCHEZ 68 90 68 88 / 18 21 12 42 GREENVILLE 69 90 69 89 / 23 19 16 26 GREENWOOD 69 91 68 89 / 22 18 17 26 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && COHEN/03/17/15
Hazardous weather outlook, May 24, 2:46 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT MON MAY 24 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>044-047>050-053>056-059>065-072-251945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-MARION- 246 PM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THE EARLY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTNING. AREAS WEST OF A COLUMBIA TO NEWTON TO ACKERMAN LINE...OR THE WESTERN TWO THIRDS OF THE FORECAST AREA...WILL HAVE THIS RISK THROUGH THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE WEATHER PATTERN WILL CHANGE VERY LITTLE THROUGH MUCH OF THE WEEK...SO THE RESULT WILL BE THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS EACH AFTERNOON THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EACH AFTERNOON THROUGH FRIDAY. MSZ030-031-033-038-039-045-046-051-052-057-058-066-073-074-251945- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON- LAUDERDALE-JASPER-CLARKE-JONES-LAMAR-FORREST- 246 PM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY INCREASING MOISTURE COMBINED WITH AFTERNOON HEATING AND UPPER LEVEL DISTURBANCES...MAY KICK OFF ISOLATED STRONG TO SEVERE THUNDERSTORMS EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED AT TIMES WEDNESDAY THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Special weather statement, May 24, 7:28 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 728 PM CDT MON MAY 24 2010 MSZ019-035-250110- SUNFLOWER MS-HUMPHREYS MS- 728 PM CDT MON MAY 24 2010 ...STRONG STORM NEAR ISOLA MOVING SLOWLY SOUTH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS...PEA SIZE HAIL AND HEAVY RAINS UP TO ONE INCH WAS LOCATED OVER ISOLA AT 727 PM CDT. THE STORM WAS DRIFTING SLOWLY SOUTH. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN HUMPHREYS AND SOUTH CENTRAL SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, May 24, 7:32 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 732 PM CDT MON MAY 24 2010 MSZ031-250100- LOWNDES MS- 732 PM CDT MON MAY 24 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF CALEDONIA AT 732 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
Local storm report, May 24, 7:39 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG HERMANVILLE 31.96N 90.84W
05/24/2010 CLAIBORNE MS UTILITY COMPANY
A FEW POWER LINES DOWN ON VALLEY MOON ROAD IN
HERMANVILLE.
&&
ACOHENLocal storm report, May 24, 7:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 2 N WANILLA 31.67N 90.13W
05/24/2010 LAWRENCE MS FIRE DEPT/RESCUE
NUMEROUS LARGE TREE LIMBS DOWN.
&&
JALLENSpecial weather statement, May 24, 7:47 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 747 PM CDT MON MAY 24 2010 ARZ074-250115- ASHLEY AR- 747 PM CDT MON MAY 24 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF SNYDER AT 747 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 24, 7:48 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 748 PM CDT MON MAY 24 2010 MSZ030-031-250120- CLAY MS-LOWNDES MS- 748 PM CDT MON MAY 24 2010 ...STRONG THUNDERSTORM APPROACHING COLUMBUS... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER WAVERLY AT 748 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:43 PM CDT | Flash Flood Warning | JAN | Yazoo | 2 hr |
| May 24, 10:10 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 35 min |
| May 24, 10:54 PM CDT | Flash Flood Warning | JAN | Humphreys, Sharkey, Yazoo | 95 min |
| May 25, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| May 25, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 47 min |
| May 25, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| May 25, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 51 min |
| May 25, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 22 min |
| May 25, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.